Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Jackson, KY

April 23, 20117 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 23, 2011, 9:03 PM EDT for 7 counties in Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 9:03 PM EDT (01:03 UTC)
Expired
Apr 23, 2011, 9:30 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS53 KJKL 240103
SVRJKL
KYC011-063-069-165-173-175-205-240130-
/O.NEW.KJKL.SV.W.0100.110424T0103Z-110424T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
903 PM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME WEST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME SOUTH CENTRAL FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 930 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLYMPIA SPRINGS...OR 7 MILES SOUTH OF OWINGSVILLE...AND MOVING EAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDLAND...FARMERS...SCRANTON AND RAMEY AROUND 910 PM EDT.
  ZILPO...YALE...COGSWELL AND BANGOR AROUND 915 PM EDT.
  LICK FORK...PELFREY...PARAGON AND BRANDY AROUND 920 PM EDT.
  HAMM...CRANEY AND WAGNER AROUND 925 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKEVIEW
HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3826 8330 3798 8322 3792 8387 3796 8386
      3799 8383 3804 8384 3808 8379 3810 8378
      3817 8379 3829 8332
TIME...MOT...LOC 0102Z 258DEG 39KT 3805 8366
WIND...HAIL 60MPH 1.00IN
RICHEY
$$
3 follow-up statements
993 
WWUS53 KJKL 240112
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EDT SAT APR 23 2011

KYC069-173-240122-
/O.CAN.KJKL.SV.W.0100.000000T0000Z-110424T0130Z/
FLEMING KY-MONTGOMERY KY-
912 PM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
EXTREME SOUTH CENTRAL FLEMING COUNTIES IS CANCELLED...
A NEW WARNING HAS BEEN ISSUED.

LAT...LON 3794 8368 3807 8362 3815 8357 3824 8349
      3829 8332 3826 8330 3798 8322
TIME...MOT...LOC 0112Z 258DEG 39KT 3807 8352

$$

KYC011-063-165-175-205-240130-
/O.CON.KJKL.SV.W.0100.000000T0000Z-110424T0130Z/
ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-
912 PM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MENIFEE...NORTHWESTERN MORGAN...EXTREME WEST CENTRAL ELLIOTT...
SOUTHEASTERN BATH AND ROWAN COUNTIES UNTIL 930 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YOUNG SPRINGS...OR 8 MILES NORTHEAST OF FRENCHBURG...MOVING EAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LICK FORK...PARAGON...BRANDY AND CLEARFIELD AROUND 920 PM EDT.
  CRANEY...PELFREY...HAMM AND BLAIRS MILLS AROUND 925 PM EDT.
  WAGNER AND VALE AROUND 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3794 8368 3807 8362 3815 8357 3824 8349
      3829 8332 3826 8330 3798 8322
TIME...MOT...LOC 0112Z 258DEG 39KT 3807 8352
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
835 
WWUS53 KJKL 240121
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
921 PM EDT SAT APR 23 2011

KYC011-063-165-175-205-240130-
/O.CON.KJKL.SV.W.0100.000000T0000Z-110424T0130Z/
ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-
921 PM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MENIFEE...NORTHWESTERN MORGAN...EXTREME WEST CENTRAL ELLIOTT...
EXTREME SOUTHEASTERN BATH AND SOUTHEASTERN ROWAN COUNTIES UNTIL 930
PM EDT...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ZILPO...OR 8 MILES SOUTH OF MOREHEAD...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALE AROUND 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3796 8355 3808 8352 3820 8346 3826 8340
      3829 8332 3826 8330 3798 8322
TIME...MOT...LOC 0121Z 258DEG 39KT 3809 8340
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
728 
WWUS53 KJKL 240129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT SAT APR 23 2011

KYC011-063-165-175-205-240140-
/O.EXP.KJKL.SV.W.0100.000000T0000Z-110424T0130Z/
ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-
929 PM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENIFEE...
NORTHWESTERN MORGAN...EXTREME WEST CENTRAL ELLIOTT...EXTREME
SOUTHEASTERN BATH AND SOUTHEASTERN ROWAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3796 8355 3808 8352 3820 8346 3826 8340
      3829 8332 3826 8330 3798 8322
TIME...MOT...LOC 0130Z 258DEG 39KT 3811 8328

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:59 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 23, 7:59 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT SAT APR 23 2011

.SHORT TERM...UPDATED

MESOSCALE UPDATE...

ANOTHER LINE OF STORMS ARE MOVING IN FROM THE WEST. THEY WERE
PREVIOUSLY PRODUCING SEVERE WEATHER...BUT HAVE SINCE BECOME LESS
INTENSE. THE MAIN WORRY I HAVE IS FOR FLASH FLOODING IN THE BLUEGRASS
DUE TO THE PREVIOUS HEAVY RAINFALL IN THE AREA. BECAUSE THIS AREA WAS
WORKED OVER SO WELL BY THE LAST LINE OF STORMS THAT MOVED THROUGH...I
EXPECT THESE STORMS TO STAY SUB SEVERE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY/

LATEST SURFACE ANALYSIS THIS AFTERNOON CONTINUES TO HAVE THE
STATIONARY FRONT DRAPED ALONG THE OHIO RIVER INTO SOUTHERN OHIO.
IMPRESSIVE MOISTURE CONVERGENCE ALONG THE FRONT HAS LED TO VERY HEAVY
RAIN ACROSS THE OHIO RIVER BASIN THIS AFTERNOON WITH NUMEROUS FLASH
FLOOD WARNINGS. THIS ACTIVITY FOR THE MOST PART HAS REMAINED NORTH
AND WEST OF FLEMING COUNTY WITH ONLY A FEW PERIODS OF LIGHT RAIN
SCRAPING THE NORTHERN PORTION OF THE COUNTY.

MAIN FORECAST CHALLENGE FOR TONIGHT REMAINS AROUND THE SEVERE THREAT
FROM THUNDERSTORMS AND THE POTENTIAL FOR FLASH FLOODING ACROSS THE
NORTH.

FOR THIS EVENING AND TONIGHT...LATEST RADAR TRENDS IS FOR EVERYTHING
TO SHIFT SLIGHTLY SOUTHWARD. THIS WILL EVENTUALLY BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS INTO AREAS NORTH OF I-64 BY THIS EVENING.
STILL PLENTY OF 0-6KM BULK SHEAR TO PROVIDE A SEVERE THREAT THROUGH
TONIGHT. WITH THE TREMENDOUS AMOUNT OF INSTABILITY...LARGE
HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO IS POSSIBLE. AS
FAR AS HEAVY RAIN POTENTIAL GOES...PWS REMAIN JUST OVER 1 INCH
THROUGH TONIGHT AND THROUGH SUNDAY. THIS SUGGESTS POTENTIAL FOR MORE
TORRENTIAL RAINS NORTH OF I-64. WITH THIS POTENTIAL...GOING TO HOIST
A FLASH FLOOD WATCH FOR FLEMING...BATH...AND ROWAN COUNTIES THROUGH
00Z MONDAY. SOME PLACES UP NORTH HAVE ALREADY HAD OVER AN INCH FROM
LAST NIGHTS RAINFALL...SO IT MAY NOT TAKE MUCH MORE TO CAUSE MORE
SERIOUS PROBLEMS.

SURFACE INSTABILITY WILL WANE BY LATE THIS EVENING...PERHAPS
PROVIDING ANOTHER BREAK TO AREAS ACROSS THE NORTH. HOWEVER...THE LOW
LEVEL JET WILL LIKELY RAMP UP AGAIN TONIGHT...WITH PERHAPS ANOTHER
SERIES OF NOCTURNAL MCS FORMING. THIS AGAIN WILL AID IN THE FLASH
FLOOD POTENTIAL IN THE NORTH. MUCH LIKE THIS MORNING...THE ACTIVITY
SHOULD FALL APART SUNDAY MORNING. THERE MAY BE ANOTHER LULL IN THE
ACTIVITY AROUND MIDDAY TOMORROW...BEFORE THE THREAT OF MORE AFTERNOON
SHOWERS AND THUNDERSTORMS ARRIVES. ONCE AGAIN...THESE STORMS COULD
TURN SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

BY SUNDAY NIGHT...IT LOOKS LIKE THE SURFACE FRONT SHOULD RETREAT FAR
ENOUGH NORTH TO ALLOW FOR DRIER NIGHT IN THE NORTH. THESE DRY
CONDITIONS WILL LIKELY HOLD FOR MONDAY...ALTHOUGH VERY MILD
CONDITIONS WILL CONTINUE. WENT FAIRLY CLOSE TO GUIDANCE OVER THE NEXT
FEW DAYS WITH THE VERY MILD CONDITIONS EXPECTED.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/

THERE IS OVERALL AGREEMENT BETWEEN THE GFS AND ECMWF FOR THE BIG
PICTURE...BUT DIFFERENCES IN TIMING AND DETAILS AFFECT THE PRECIP
FORECAST ON TUESDAY AND THE TEMPERATURE FORECAST ON THURSDAY AND
FRIDAY. THERE IS ALSO SOME UNCERTAINTY FRIDAY AND SATURDAY DUE TO
AN ALTERNATE SCENARIO PRESENT IN SOME GFS ENSEMBLE MEMBERS.

ON MONDAY NIGHT INTO TUESDAY THE GFS BRINGS A WEAKENING AREA OF
CONVECTION INTO THE REGION FROM THE WEST AS IT RACES EAST AND AWAY
FROM A STALLING COLD FRONT WELL TO OUR WEST. THE ECMWF IS SLOWER AND
WEAKENS IT FASTER. OPTED TO GO BELOW THE MEXMOS POPS DUE TO LACK OF
CONFIDENCE IN A CONVECTION FORECAST AT THAT TIME FRAME...ESPECIALLY
WITH SYNOPTIC SCALE SURFACE FEATURES WELL TO OUR NORTH AND WEST.
ANOTHER DEEP LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE NE ON THE
FRONT IN THE SOUTHERN PLAINS AND LOWER OHIO VALLEY LATE TUESDAY NIGHT
AND WEDNESDAY. CONVECTION MAY DEVELOP IN THE WARM SECTOR AHEAD OF THE
SYSTEM OR INITIATE NEAR IT AND MOVE FURTHER INTO OUR WARM SECTOR.
THIS WILL MEAN PERSISTENT POPS FOR OUR AREA EVEN WITH THE SURFACE
FEATURES REMAINING TO OUR NORTH AND WEST. ONCE AGAIN...CONFIDENCE FOR
CONVECTION IS NOT HIGH ENOUGH TO GO WITH THE MEXMOS POPS AND HAVE
UNDERCUT THEM SLIGHTLY. MODELS DUE AGREE ON COLD FROPA SOMETIME
WEDNESDAY NIGHT AND HAVE USED LIKELY POPS EVERYWHERE.

THE GFS IS QUICKER THAN THE ECMWF WITH THE DEPARTURE OF THE DEEP LOW
TO THE NE ON WEDNESDAY NIGHT AND THURSDAY...AND THE GFS SHOWS THE LOW
ELONGATED MORE NORTH-SOUTH. THE RESULT IS LOW LEVEL WINDS IN THE GFS
WITH MORE OF A NORTHERLY COMPONENT BEHIND THE COLD FRONT...AND COLDER
AIR MAKING IT FURTHER SOUTH. OPTED FOR A COMPROMISE ON TEMPS AT THIS
POINT. MOISTURE WRAPPED AROUND THE BACK SIDE OF THE SYSTEM ALSO PROVIDES
A POTENTIAL OF SHOWERS YET ON THURSDAY.

AFTER CHILLY TEMPS AND DRY WEATHER ON THURSDAY NIGHT...CAN NOT
COMPLETELY RULE OUT PRECIP FRIDAY THROUGH SATURDAY. ALTHOUGH
OPERATIONAL MODELS LOOK DRY...THERE ARE A COUPLE OF 00Z GFS ENSEMBLE
MEMBERS WHICH BRING ANOTHER FRONT IN FROM THE WEST WITH PRECIP DURING
THIS TIME FRAME. USED A TOKEN 20 PERCENT POP WHICH IS CLOSE TO WHAT
WAS IN THE MEXMOS...BUT STILL BELOW CLIMO.
&&

.AVIATION.../00Z TO 24Z/...UPDATED

VFR CONDITIONS REMAIN ACROSS EASTERN KENTUCKY AT THE MOMENT. SHOWER
AND THUNDERSTORM ACTIVITY IS OUT TO THE WEST OVER CENTRAL KENTUCKY.
THIS BOUNDARY IS EXPECTED TO STAY TO THE WEST AND NORTH OF THE AREA
THROUGH THE TAF PERIOD. THERE MAY BE SOME STRAY THUNDERSTORMS NEAR
THE TAF STATIONS TONIGHT...HOWEVER THEY CHANCES ARE PRETTY LOW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ044-050>052.

&&

SHORT TERM...KAS/JJ
LONG TERM....HAL
AVIATION...JJ
Hazardous weather outlook, Apr 23, 4:13 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT SAT APR 23 2011

KYZ044-050>052-250000-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
413 PM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

IN ADDITION...FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. SEE ONGOING
FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

FLASH FLOODING REMAINS POSSIBLE THROUGH SUNDAY. SEE ONGOING FLASH
FLOOD WATCH FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT...THEN AGAIN FROM
MONDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL FROM TONIGHT THROUGH SUNDAY.

KYZ058>060-068-069-079-080-083>088-104-106>120-250000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
413 PM EDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE NORTH OF THE HAL RODGERS PARKWAY AND
HIGHWAY 80 THROUGH TONIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN NORTH OF THE HAL RODGERS PARKWAY AND
HIGHWAY 80 ON SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT...THEN AGAIN FROM
MONDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL FROM TONIGHT THROUGH SUNDAY.

KAS

In the hours before

Special weather statement, Apr 23, 4:57 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT SAT APR 23 2011

KYZ044-051-052-104-106-107-232145-
FLEMING-ROWAN-BATH-ELLIOTT-JOHNSON-MORGAN-
457 PM EDT SAT APR 23 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 545 PM EDT SATURDAY AFTERNOON...

   SOUTHEASTERN FLEMING...
   ROWAN...
   EAST CENTRAL BATH...
   ELLIOTT...
   NORTHERN MORGAN AND
   EXTREME NORTHWESTERN JOHNSON.

AT 458 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HALDEMAN TO MOREHEAD TO MIDLAND...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MOREHEAD TO
MOREHEAD TO 9 MILES EAST OF OWINGSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZILPO AROUND
505 PM EDT...WAGNER STORE AROUND 510 PM EDT...PARAGON AROUND 515 PM
EDT...STARK AROUND 520 PM EDT...YOCUM AROUND 525 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO **** INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JJ
Special weather statement, Apr 23, 8:14 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT SAT APR 23 2011

KYZ044-050>052-058>060-104-106-108-240115-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN-
WOLFE-
814 PM EDT SAT APR 23 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 915 PM EDT SATURDAY EVENING...

   FLEMING...
   ROWAN...
   BATH...
   NORTHWESTERN ELLIOTT...
   MONTGOMERY...
   NORTHWESTERN MORGAN...
   MENIFEE...
   NORTHERN POWELL...
   EXTREME NORTH CENTRAL WOLFE AND
   EXTREME NORTHWESTERN ESTILL.

AT 813 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHWEST OF FAIRVIEW TO 12 MILES WEST OF
SIDEVIEW TO 22 MILES WEST OF CRESSY...OR ALONG A LINE EXTENDING FROM
17 MILES NORTH OF CYNTHIANA TO PARIS TO 8 MILES EAST OF
NICHOLASVILLE...MOVING EAST AT 50 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Local storm report, Apr 23, 9:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             OLYMPIA                 38.10N 83.70W
04/23/2011  E1.00 INCH       BATH               KY   FIRE DEPT/RESCUE

            FIREFIGHTER REPORTS QUARTER SIZED HAIL BETWEEN 845 AND
            900 PM EDT.

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell25 min
Apr 24, 3:30 PM EDTSevere Thunderstorm WarningJKLWayne30 min
Apr 24, 3:59 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne18 min
Apr 24, 4:39 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley36 min
Apr 24, 5:08 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.